EconPapers    
Economics at your fingertips  
 

On relations between chance constrained and penalty function problems under discrete distributions

Martin Branda ()

Mathematical Methods of Operations Research, 2013, vol. 77, issue 2, 265-277

Abstract: We extend the theory of penalty functions to stochastic programming problems with nonlinear inequality constraints dependent on a random vector with known distribution. We show that the problems with penalty objective, penalty constraints and chance constraints are asymptotically equivalent under discretely distributed random parts. This is a complementary result to Branda (Kybernetika 48(1):105–122, 2012a ), Branda and Dupačová (Ann Oper Res 193(1):3–19, 2012 ), and Ermoliev et al. (Ann Oper Res 99:207–225, 2000 ) where the theorems were restricted to continuous distributions only. We propose bounds on optimal values and convergence of optimal solutions. Moreover, we apply exact penalization under modified calmness property to improve the results. Copyright Springer-Verlag Berlin Heidelberg 2013

Keywords: Penalty functions; Chance constraints; Asymptotic equivalence; Discrete distribution; Exact penalization; Calmness; 90C15 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00186-013-0428-7 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:77:y:2013:i:2:p:265-277

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186

DOI: 10.1007/s00186-013-0428-7

Access Statistics for this article

Mathematical Methods of Operations Research is currently edited by Oliver Stein

More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:mathme:v:77:y:2013:i:2:p:265-277